Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 50, NWS Newport/Morehead City, NC

September 12, 2015Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Sep 12, 2015, 1:25 PM EDT for Hyde County, North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2015, 1:25 PM EDT (17:25 UTC)
Expired
Sep 12, 2015, 2:15 PM EDT
In force
50 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Hyde County, NC

The radar

The Morehead City radar (KMHX), 89 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 1:38 PM EDTTSTM WND DMGSwanquarter, NCPOWER LINE DOWN ON SWINDELL FOREST ROAD IN SWANQUARTER.
Sep 12, 1:40 PM EDTTSTM WND GST 51Swanquarter, NCMEASURED AT SWANQUARTER FERRY TERMINAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS52 KMHX 121725
SVRMHX
NCC095-121815-
/O.NEW.KMHX.SV.W.0050.150912T1725Z-150912T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
125 PM EDT SAT SEP 12 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 215 PM EDT

* AT 125 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED 8 MILES SOUTHWEST OF SWAN QUARTER FERRY TERMINAL...OR
  32 MILES EAST OF RIVER ROAD...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SWAN QUARTER FERRY TERMINAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3541 7602 3543 7607 3537 7607 3533 7615
      3537 7625 3531 7627 3537 7630 3535 7637
      3534 7635 3534 7641 3537 7642 3539 7637
      3546 7642 3540 7644 3540 7645 3555 7646
      3560 7609 3545 7600
TIME...MOT...LOC 1725Z 245DEG 28KT 3533 7646 

$$
29
2 follow-up statements
170 
WWUS52 KMHX 121747
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
147 PM EDT SAT SEP 12 2015

NCC095-121815-
/O.CON.KMHX.SV.W.0050.000000T0000Z-150912T1815Z/
MAINLAND HYDE NC-
147 PM EDT SAT SEP 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL MAINLAND HYDE COUNTY...

AT 145 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR SWAN QUARTER FERRY TERMINAL...MOVING NORTHEAST AT 40 
MPH.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL.

SWAN QUARTER FERRY TERMINAL REPORT A 51 MPH WIND GUST AT 140 PM. 

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3541 7602 3543 7607 3537 7607 3533 7615
      3537 7625 3531 7627 3537 7630 3535 7637
      3534 7635 3534 7641 3537 7642 3539 7637
      3546 7642 3540 7644 3540 7645 3555 7646
      3560 7609 3545 7600
TIME...MOT...LOC 1745Z 241DEG 34KT 3544 7629 

$$
29
162 
WWUS52 KMHX 121810
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
210 PM EDT SAT SEP 12 2015

NCC095-121819-
/O.EXP.KMHX.SV.W.0050.000000T0000Z-150912T1815Z/
MAINLAND HYDE NC-
210 PM EDT SAT SEP 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MAINLAND HYDE COUNTY
WILL EXPIRE AT 215 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3541 7602 3543 7607 3537 7607 3533 7615
      3537 7625 3531 7627 3537 7630 3535 7637
      3534 7635 3534 7641 3537 7642 3539 7637
      3546 7642 3540 7644 3540 7645 3555 7646
      3560 7609 3545 7600
TIME...MOT...LOC 1808Z 245DEG 28KT 3544 7629 

$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 10:12 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 12, 10:12 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1012 AM EDT SAT SEP 12 2015

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE REGION LATE TODAY THEN MOVE
OFF OF THE COAST SUNDAY. HIGH PRESSURE WILL BUILD OVER THE REGION
THROUGH LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1010 AM SATURDAY...UPPER LOW CLOSES OFF OVER THE OHIO
VALLEY LATER TODAY. ASSOCIATED HEIGHT FALLS WILL INCREASE THE FLOW
ALOFT WHILE MOISTURE INCREASES IN THE SOUTHERLY FLOW DEVELOPING
AHEAD OF AN ADVANCING STRONG COLD FRONT. AS REGION COMES UNDER THE
RIGHT ENTRANCE REGION OF THE UPPER JET, SHOWERS AND THUNDERSTORMS
WILL INCREASE IN COVERAGE BY EARLY TO MID AFTERNOON. INCREASING
SHEAR WILL PRESENT A THREAT FOR DAMAGING WIND GUSTS IN THE
STRONGER STORMS BUT OVERALL SEVERE THREAT WILL BE LIMITED BY
INCREASING CLOUD COVER AND THE MARGINAL INSTABILITY FORECAST OVER
THE AREA. WILL INCREASE POPS TO LIKELY THIS AFTERNOON. USED A
BLEND OF THE MOS FOR HIGHS BUT LEANED AWAY FROM THE MAV MOS WHICH
LOOKED TOO COOL AND WILL FORECAST HIGHS MAINLY IN THE MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 340 AM SATURDAY...THE STRONG COLD FRONT WILL MOVE INTO
EASTERN NC TONIGHT WITH A CONTINUATION OF WIDESPREAD SHOWERS AND
THUNDERSTORMS DURING THE EVENING HOURS. EXPECT THE SHOWERS AND
THUNDERSTORMS TO TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT WITH
THE BEST COVERAGE EXPECTED ALONG THE IMMEDIATE COAST OVERNIGHT.
FORECAST LOWS WILL RANGE FROM THE UPPER 60S INLAND TO THE LOWER
70S COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 340 AM SAT...COLD FRONT WILL BE ALONG THE IMMEDIATE COAST
AROUND 12Z SUNDAY AND WILL CONTINUE QUICKLY MOVING OFF THE COAST
DURING THE DAY. RAPID CLEARING/DRYING WILL SPREAD IN FROM THE WEST
DURING THE DAY. LEFT RAIN CHANCES IN THE MORNING AS IS...BUT
TAPERED BACK QUICKER IN THE AFTERNOON WITH ALL AREAS DRY AFTER
21Z. LARGE SURFACE/UPPER RIDGE WILL BUILD INTO THE AREA MONDAY AND
TUESDAY WITH COOLER/DRIER AIRMASS. DURING THE SECOND HALF OF THE
WEEK THE CENTER OF THE HIGH WILL BE TO THE NORTH AND THE RIDGE
WILL TAKE ON A MORE ELONGATED SW TO NE FASHION. AN EAST TO
NORTHEAST FLOW WILL SET UP ACROSS THE AREA. WEAK DISTURBANCES WILL
ACT ON THE LOW LEVEL MOISTURE MAINLY ALONG THE IMMEDIATE COAST AND
ADJACENT WATERS. WILL FORECAST SLIGHT CHANCE POPS FOR THESE AREAS
THURSDAY AND FRIDAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1010 AM SATURDAY...VFR CONDITIONS ARE FORECAST THROUGH
EARLY AFTERNOON THEN THE SYNOPTIC SCALE BECOMES VERY FAVORABLE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH SUB VFR CONDITIONS THIS
AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO THE AREA.
ONCE THE RAIN TAPERS OFF AFTER MIDNIGHT THE AIRMASS WILL REMAIN
MOIST UNTIL THE FRONT MOVES THROUGH SUNDAY MORNING AFTER 12Z. THUS
THERE WILL BE A POTENTIAL FOR MVFR TO IFR CONDITIONS IN FOG AND
STRATUS CLOUDS AFTER 06Z.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 340 AM SAT...SUB-VFR CONDITIONS IN CONVECTION THROUGH
SUNDAY MORNING. RAPID IMPROVEMENT IN CONDITIONS THROUGH THE DAY AS
A COLD FRONT MOVES EAST OF THE COAST AND DRIER AIR WORKS IN FROM
THE WEST. VEERING WINDS DURING THE DAY SUNDAY FROM SOUTHWEST IN
THE MORNING TO NORTHWEST BY LATE AFTERNOON NO HIGHER THAN 10-15
KNOTS. VFR/SKC FOR THE REMAINDER OF THE PERIOD. LIGHT NORTHWEST
WINDS MONDAY...THEN LIGHT NORTHEAST TUESDAY AND WEDNESDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1010 AM SATURDAY...SMALL CRAFT ADVISORIES HAVE BEEN ISSUED
FOR THE COASTAL WATERS SOUTH OF OREGON INLET AND FOR THE PAMLICO
SOUND. THE FLOW WILL BECOME SOUTH TO SOUTHWEST AND INCREASE TO 15
TO 25 KT TODAY INTO TONIGHT AS A WARM FRONT LIFTS NORTH OF THE
WATERS THIS MORNING AND A STRONG COLD FRONT APPROACHES FROM THE
WEST LATE. SEAS WILL BUILD FROM 2 TO 4 FT THIS MORNING TO 4 TO 7
FT THIS EVENING. THE WINDS WILL BEGIN TO SUBSIDE TO 10 TO 15 KT
LATE TONIGHT AS THE FRONT MOVES INTO THE WATERS. ELEVATED SEAS
WILL CONTINUE OVER THE CENTRAL WATERS WHILE SUBSIDING BELOW 6 FT
SOUTH OF OCRACOKE INLET LATE.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 340 AM SAT...COLD FRONT WILL QUICKLY MOVE OFF THE COAST
DURING THE DAY WITH WINDS VEERING FROM SOUTHWEST TO NORTHWEST.
LATEST RUN OF SWAN AND ALSO THE 00Z WAVEWATCH HAVE SMALL CRAFT
SEAS LINGERING A LITTLE LONGER INTO SUNDAY EVENING SO THE ENDING
TIME FOR THE ADVISORY WILL EXTEND UNTIL 03Z MONDAY. LARGE SURFACE
RIDGE WILL BE CENTERED TO THE NORTHWEST MONDAY...THEN SHIFT TO THE
NORTH FOR TUESDAY AND WEDNESDAY. LIGHT PRESSURE GRADIENT EXPECTED
OVER THE WATERS WITH A LIGHT NORTHWEST FLOW MONDAY...THEN
NORTHEAST TUESDAY AND WEDNESDAY. SEAS 2-4 FEET ALL THREE DAYS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM EDT
     SUNDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT
     SUNDAY FOR AMZ135-156-158.

&&

SYNOPSIS...JME
NEAR TERM...JME/BTC
SHORT TERM...JME
LONG TERM...HSA
AVIATION...BTC/JME/HSA
MARINE...BTC/JME/HSA
Hazardous weather outlook, Sep 12, 4:10 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 AM EDT SAT SEP 12 2015

NCZ029-044>047-079>081-090>094-130815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
410 AM EDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON INTO TONIGHT AHEAD OF AN APPROACHING
STRONG COLD FRONT. THE MAIN THREATS WILL BE FREQUENT DANGEROUS
LIGHTNING, GUSTY WINDS AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-130815-
OUTER BANKS DARE-OUTER BANKS HYDE-
410 AM EDT SAT SEP 12 2015

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON INTO TONIGHT AHEAD OF AN APPROACHING
STRONG COLD FRONT. THE MAIN THREATS WILL BE FREQUENT DANGEROUS
LIGHTNING, GUSTY WINDS AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-130815-
CARTERET-ONSLOW-
410 AM EDT SAT SEP 12 2015

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON INTO TONIGHT AHEAD OF AN APPROACHING
STRONG COLD FRONT. THE MAIN THREATS WILL BE FREQUENT DANGEROUS
LIGHTNING, GUSTY WINDS AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 12, 12:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1240 PM EDT SAT SEP 12 2015

NCZ080-092>095-098-121730-
CARTERET-ONSLOW-JONES-BEAUFORT-PAMLICO-CRAVEN-
1240 PM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT...
PAMLICO...NORTHEASTERN ONSLOW...NORTH CENTRAL CARTERET...CENTRAL
CRAVEN AND SOUTHEASTERN JONES COUNTIES...

AT 1238 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEUSE FOREST...OR
NEAR JAMES CITY...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...JAMES CITY...TRENT WOODS...RIVER BEND...AURORA
FERRY TERMINAL...FAIRFIELD HARBOUR...NEUSE FOREST...COASTAL CAROLINA
REGIONAL AIRPORT...BAYBORO...BRIDGETON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3485 7721 3528 7717 3539 7677 3536 7670
      3544 7660 3527 7661 3533 7657 3532 7656
      3514 7672 3515 7654 3508 7663 3501 7649
      3500 7649 3506 7660 3490 7647 3505 7664
      3505 7665 3490 7653
TIME...MOT...LOC 1638Z 244DEG 36KT 3498 7704

29
Special weather statement, Sep 12, 1:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
119 PM EDT SAT SEP 12 2015

NCZ080-081-094-121800-
BEAUFORT-MAINLAND HYDE-PAMLICO-
119 PM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT...
NORTHEASTERN PAMLICO AND CENTRAL MAINLAND HYDE COUNTIES...

AT 119 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTHWEST OF SWAN
QUARTER FERRY TERMINAL...OR 30 MILES NORTHEAST OF JAMES CITY...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL...VANDEMERE AND MESIC.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3537 7606 3537 7625 3531 7627 3542 7636
      3512 7656 3510 7668 3535 7672 3535 7671
      3532 7671 3539 7659 3536 7672 3540 7664
      3543 7673 3554 7675 3551 7658 3556 7649
      3549 7649 3557 7648 3560 7609
TIME...MOT...LOC 1719Z 245DEG 29KT 3524 7651

29

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 12:40 PM EDTSpecial Weather StatementMHXCraven50 min
Sep 12, 1:19 PM EDTSpecial Weather StatementMHXHyde, Pamlico41 min
Sep 12, 1:20 PM EDTSpecial Marine WarningMHX25 min
Sep 12, 1:55 PM EDTSpecial Marine WarningMHX65 min
Sep 12, 2:04 PM EDTSpecial Marine WarningMHX56 min
Sep 12, 2:27 PM EDTSpecial Weather StatementMHXDare18 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.